Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 66, NWS Cheyenne, WY

June 21, 2014Banner County, Cheyenne County, Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 21, 2014, 4:52 PM MDT for Banner County, Cheyenne County, Kimball County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2014, 4:52 PM MDT (22:52 UTC)
Expired
Jun 21, 2014, 5:37 PM MDT
In force
45 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 5:10 PM MDTHAIL 0.5Dix, NE0.70 INCH OF RAIN IN 35 MIN. HAIL WAS DIME TO MARBLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:56 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-319 J/kg
Mixed-layer LCL
2293 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

277 
WUUS55 KCYS 212252
SVRCYS
NEC007-033-105-220000-
/O.NEW.KCYS.SV.W.0066.140621T2252Z-140622T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHWESTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...
  EASTERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 600 PM MDT

* AT 447 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  KIMBALL AIRPORT...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIX AROUND 525 PM MDT.
  POTTER AROUND 545 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILEPOSTS 22 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4111 10372 4147 10347 4108 10315 4100 10335
      4099 10362
TIME...MOT...LOC 2253Z 228DEG 16KT 4110 10359

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
3 follow-up statements
904 
WWUS55 KCYS 212304
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MDT SAT JUN 21 2014

NEC007-033-105-220000-
/O.CON.KCYS.SV.W.0066.000000T0000Z-140622T0000Z/
BANNER NE-CHEYENNE NE-KIMBALL NE-
504 PM MDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KIMBALL...SOUTHWESTERN CHEYENNE AND SOUTHEASTERN BANNER COUNTIES
UNTIL 600 PM MDT...

AT 502 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
KIMBALL AIRPORT...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DIX AROUND 510 PM MDT.
  POTTER AROUND 530 PM MDT.
  CROSSING INTERSTATE 80 NEAR DIX THROUGH 530 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4111 10372 4147 10347 4108 10315 4100 10335
      4099 10362
TIME...MOT...LOC 2303Z 228DEG 16KT 4116 10355

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
179 
WWUS55 KCYS 212323
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT SAT JUN 21 2014

NEC007-033-105-220000-
/O.CON.KCYS.SV.W.0066.000000T0000Z-140622T0000Z/
BANNER NE-CHEYENNE NE-KIMBALL NE-
523 PM MDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KIMBALL...WEST CENTRAL CHEYENNE AND SOUTHEASTERN BANNER COUNTIES
UNTIL 600 PM MDT...

AT 521 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DIX...AND
MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  POTTER AROUND 540 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILEPOSTS 28 AND 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4112 10343 4127 10361 4147 10347 4118 10323
TIME...MOT...LOC 2323Z 230DEG 16KT 4122 10344

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
236 
WWUS55 KCYS 212337
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
537 PM MDT SAT JUN 21 2014

NEC007-033-105-212347-
/O.CAN.KCYS.SV.W.0066.000000T0000Z-140622T0000Z/
BANNER NE-CHEYENNE NE-KIMBALL NE-
537 PM MDT SAT JUN 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIMBALL...WEST
CENTRAL CHEYENNE AND SOUTHEASTERN BANNER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM MDT.

LAT...LON 4112 10343 4127 10361 4147 10347 4118 10323
TIME...MOT...LOC 2337Z 230DEG 16KT 4126 10338

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:07 PM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 21, 3:07 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
307 PM MDT SAT JUN 21 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 307 PM MDT SAT JUN 21 2014

STORMS HAVE DEVELOPED EARLY THIS AFTN OVER GOSHEN COUNTY AND HAVE
MOVED INTO THE CENTRAL AND NORTHERN PANHANDLE. THEY HAVE STRUGGLED
TO BECOME DISCRETE SO FAR DUE TO THE MARGINAL DEEP LAYER SHEAR
(25-30 KTS) AND HAVE FORMED INTO LINES/CLUSTERS. SPC MESOANALYSIS
SHOWS GOOD INSTABILITY WITH MLCAPES OF 1500-2000 J/KG OVER THE
PANHANDLE. BELIEVE THAT THE MAIN SVR THREAT DURING THE AFTN WILL
BE DAMAGING WINDS WITH THE HIGH LCLS AND DEEP BOUNDARY LAYER OVER
THE PANHANDLE. LARGE HAIL IS LESS OF THE THREAT WITH THE MARGINAL
DEEP LAYER SHEAR...HOWEVER MARGINALLY SVR HAIL WILL BE POSSIBLE. A
SEVERE THUNDERSTORM WATCH WAS ISSUED FOR ALL OF THE NEBRASKA
PANHANDLE THROUGH 03Z. ALL OF THIS STORM ACTIVITY IS OCCURING
AHEAD OF A SHORTWAVE THAT IS CURRENTLY LOCATED OVER WESTERN
COLORADO. THE HRRR MODEL SHOWS MOST STORMS PUSHING EAST OUT OF THE
CWA BY AROUND 00Z.

COLD FRONT BEHIND THE SHORTWAVE WILL PUSH ACROSS THE PLAINS LATE
TONIGHT AND SUNDAY MORNING. WINDS ARE STILL NORTHERLY AT 18Z SUN
AND THEN BECOME MORE NORTHEASTERLY DURING THE AFTN. MODELS HAVE
DECREASED INSTABILITY A BIT OVER YESTERDAYS RUN WITH LI VALUES OF
AROUND -3C IN LARAMIE/PLATTE COUNTIES AND EXTENDING EASTWARD ALONG
THE COLORADO BORDER. STORMS SHOULD DEVELOP BY AFTN IN THE
CONVERGENCE ALONG THE SOUTHERN LARAMIE RANGE...HOWEVER DO NOT
BELIEVE THEY WILL BECOME SVR AS THEY PUSH EASTWARD. STORM COVERAGE
WILL BE MORE LIMITED OVER THE PANHANDLE AS THE AIRMASS IS MORE
STABLE POST FRONTAL. TEMPS WILL BE 10-15 DEGREES COOLER ON SUNDAY.
FOR MONDAY SFC WINDS BECOME MORE SOUTHEASTERLY AND AIRMASS IS MORE
UNSTABLE THAN SUNDAY IN AREAS NEAR THE COLORADO BORDER. THIS IS
THE DAY AFTER THE FROPA...WHICH OFTEN TIMES LEADS TO A GREATER SVR
THREAT. NORTHWESTERLY FLOW ALOFT IS STRONG ENOUGH...COMBINED WITH
THE SOUTHEAST LLVL FLOW...TO PRODUCE 40-45 KTS OF DEEP LAYER SHEAR
SO THERE WILL LIKELY BE SOME SVR POTENTIAL ON MONDAY IN AREAS
ALONG INTERSTATE 80.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 307 PM MDT SAT JUN 21 2014

THE ACTIVE PATTERN WILL CONTINUE INTO NEXT WEEK AS ZONAL FLOW
BECOMES MORE SOUTHWESTERLY BY THE END OF THE WEEK. BOTH THE GFS
AND EURO SOLUTIONS CONTINUE TO ADVERTISE DAILY CHANCES OF
AFTERNOON AND EVENING CONVECTION AS SOUTHEASTERLY LLVL RETURN FLOW
PERSISTS ALL WEEK. THIS WILL RESULT IN PERSISTENT THETA-E RIDGING
OVER MUCH OF THE CWFA THROUGH THE ENTIRE WEEK. TUESDAY WILL BE THE
SECOND DAY POST-FRONTAL...WHICH WHEN COMBINED WITH 0-6KM SHEAR OF
40-50 KNOTS SHOULD SET THE STAGE FOR AN ACTIVE SEVERE WEATHER DAY.
THE GREATEST THREAT WILL BE EAST OF THE LARAMIE RANGE. PROGD
SBCAPES WILL FLARE TO BETWEEN 2000-3000 J/KG FOR WED AND
THU...WHICH SHOULD BE MORE THAN ENOUGH TO COMPENSATE FOR SOMEWHAT
LIGHTER VALUES OF DEEP LAYER SHEAR. WOULD EXPECT SEVERE POTENTIAL
TO CONTINUE FOR BOTH WED AND THU MAINLY EAST OF THE LARAMIE RANGE
AS WELL. TROUGH WILL SWING THROUGH ON FRIDAY...DRAGGING A PACIFIC
FRONT THRU THE AREA WHICH WILL EFFECTIVELY SHUNT BEST INSTABILITY
EAST OVER CENTRAL NEBRASKA FOR BOTH FRIDAY AND SATURDAY. AS A
RESULT...EXPECT THUNDERSTORM CHANCES TO TURN MORE ISOLATED EARLY
NEXT WEEKEND. TEMPERATURES WILL BE SEASONALLY PERSISTENT THROUGH
THE PERIOD WITH 70S ON TUESDAY WARMING INTO THE 80S AT LOWER
ELEVATIONS FOR THE REMAINDER OF THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1148 AM MDT SAT JUN 21 2014

MAIN CONCERN FOR THIS FORECAST CYCLE IS THE THUNDERSTORM POTENTIAL
THIS AFTERNOON AND EVENING. THE KCYS RADAR IS ALREADY STARTING TO
LIGHT UP WITH SHOWERS AND THUNDERSTORMS DEVELOPING BETWEEN KCYS
AND KDGW. FOR NOW...HAVE KEPT VCTS IN THE TAFS GIVEN THE
UNCERTAINTY IN TIMING AND PRECISE LOCATION. WILL CONTINUE TO
MONTIOR THUNDERSTORM TRENDS THRU THE REST OF THE AFTERNOON MAINLY
FOR AIRFIELDS TO THE EAST OF THE LARAMIE RANGE. CONVECTION WILL
DISSIPATE BY AROUND SUNSET AS THE THUNDERSTORMS PUSH EAST TOWARDS
CENTRAL NEBRASKA. A COLD FRONTAL WILL PUSH SOUTH THROUGH THE AREA
TONIGHT...SO EXPECT WINDS TO TURN NORTHERLY ALONG WITH POTENTIALLY
A PERIOD OF MVFR CIGS AT KCDR/KAIA. NORTHERLY WINDS WILL TURN
GUSTY LATE SUNDAY MORNING WITH ANOTHER ROUND OF AFTERNOON
THUNDERSTORMS EXPECTED JUST BEYOND THIS TAF CYCLE FOR SUNDAY.

&&

.FIRE WEATHER...
ISSUED AT 307 PM MDT SAT JUN 21 2014

MINIMAL FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK.  MINIMUM
RELATIVE HUMIDITY VALUES WILL BE AROUND 15 PERCENT THIS AFTERNOON
FOR AREAS TO THE WEST OF THE LARAMIE RANGE.  WEST WINDS WILL GUST TO
20-25 MPH THROUGH EARLY EVENING.  SINCE FUELS ARE STILL GREEN ENOUGH
TO NOT SUPPORT FIRE GROWTH...NO CRITICAL FIRE WEATHER THREAT IS
EXPECTED.  COOLER TEMPERATURES ON SUNDAY THROUGH EARLY NEXT WEEK
WILL CAUSE AFTERNOON HUMIDITY VALUES TO INCREASE TO THE 20-30
PERCENT RANGE FOR AREAS TO THE WEST OF THE LARAMIE RANGE.  SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THROUGH
THE MIDDLE OF NEXT WEEK...WITH COVERAGE HIGHEST TO THE EAST OF THE
LARAMIE RANGE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...FINCH
LONG TERM...HAHN
AVIATION...HAHN
FIRE WEATHER...FINCH
Hazardous weather outlook, Jun 21, 2:25 PM MDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
225 PM MDT SAT JUN 21 2014

WYZ101>119-221700-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
225 PM MDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY
THIS AFTERNOON AND EVENING...MAINLY TO THE EAST OF THE LARAMIE
RANGE. THE POTENTIAL FOR SEVERE THUNDERSTORMS IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BECOME MORE NUMEROUS ON SUNDAY...WITH A FEW
STRONGER THUNDERSTORMS POSSIBLE. HEAVY RAIN AND SMALL HAIL WILL BE
POSSIBLE WITH THE STRONGER STORMS.

THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THURSDAY OF THIS
WEEK MAINLY DURING THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-221700-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
225 PM MDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THE AFTERNOON
ACROSS THE PANHANDLE AND GRADUALLY MOVE EAST THROUGH THE EVENING. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM. THE MAIN THREAT
WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60
MPH...BUT LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING
FROM SUNDAY INTO THURSDAY OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH 9 PM.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jun 21, 2:44 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
244 PM MDT SAT JUN 21 2014

WYZ117>119-212115-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
244 PM MDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 315
PM MDT...

AT 242 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF CHEYENNE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
ARCHER EXIT AROUND 300 PM MDT.
HILLSDALE AROUND 315 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 364 AND
385.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4140 10453 4118 10430 4101 10476 4110 10481
TIME...MOT...LOC 2044Z 228DEG 16KT 4110 10471

RUBIN
Special weather statement, Jun 21, 2:47 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT SAT JUN 21 2014

NEZ002-212130-
DAWES NE-
247 PM MDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWES COUNTY UNTIL 330 PM
MDT...

AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF CRAWFORD...OR 22 MILES
SOUTHWEST OF CHADRON...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
WHITNEY AROUND 310 PM MDT.
CHADRON CAMPGROUND AROUND 315 PM MDT.
CHADRON AIRPORT AROUND 325 PM MDT.
CHADRON AROUND 330 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4296 10324 4275 10283 4248 10324 4259 10344
TIME...MOT...LOC 2047Z 214DEG 23KT 4261 10327

RUBIN
Local storm report, Jun 21, 2:50 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             GERING                  41.83N 103.67W
06/21/2014  E0.25 INCH       SCOTTS BLUFF       NE   TRAINED SPOTTER

&&

BCHAPMAN
Special weather statement, Jun 21, 2:50 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT SAT JUN 21 2014

NEZ003-019-021-096-212130-
BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
250 PM MDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SIOUX...
EASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND EXTREME SOUTHWESTERN
BOX BUTTE COUNTIES UNTIL 330 PM MDT...

AT 249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GERING...OR 6 MILES SOUTH OF SCOTTSBLUFF...
MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
TERRYTOWN AND SCOTTSBLUFF AROUND 300 PM MDT.
WESTERN NEBRASKA REGIONAL AIRPORT AROUND 310 PM MDT.
MELBETA AROUND 315 PM MDT.
MINATARE AROUND 320 PM MDT.
LAKE MINATARE CAMPGROUND AND LAKE MINATARE AROUND 325 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4204 10337 4175 10324 4171 10373 4182 10377
TIME...MOT...LOC 2051Z 250DEG 18KT 4178 10369

RUBIN
Special weather statement, Jun 21, 3:01 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT SAT JUN 21 2014

WYZ108-118-119-212145-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-GOSHEN COUNTY WY-
301 PM MDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE AND SOUTHEASTERN
GOSHEN COUNTIES UNTIL 345 PM MDT...

AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MERIDEN REST AREA TO
ARCHER EXIT...AND MOVING EAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
MERIDEN REST AREA AROUND 310 PM MDT.
GUN BARREL AROUND 315 PM MDT.
HILLSDALE AROUND 320 PM MDT.
BURNS AROUND 335 PM MDT.
CARPENTER AROUND 345 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 365 AND
390.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4163 10407 4103 10433 4112 10477 4157 10448
TIME...MOT...LOC 2101Z 278DEG 18KT 4155 10437 4111 10467

RUBIN
Special weather statement, Jun 21, 4:41 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
441 PM MDT SAT JUN 21 2014

NEZ054-055-212345-
CHEYENNE NE-KIMBALL NE-
441 PM MDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL AND
SOUTHWESTERN CHEYENNE COUNTIES UNTIL 545 PM MDT...

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF KIMBALL AIRPORT...OR 13 MILES
SOUTH OF KIMBALL...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
POTTER AROUND 540 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 23 AND
41.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4100 10376 4109 10384 4137 10339 4104 10314
      4099 10358
TIME...MOT...LOC 2241Z 240DEG 18KT 4106 10363

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:46 PM MDTSpecial Weather StatementCYSDawes44 min
Jun 21, 1:57 PM MDTSpecial Weather StatementCYSScotts Bluff48 min
Jun 21, 2:18 PM MDTSpecial Weather StatementCYSDawes42 min
Jun 21, 2:24 PM MDTSevere Thunderstorm WarningCYSDawes36 min
Jun 21, 2:47 PM MDTSpecial Weather StatementCYSDawes43 min
Jun 21, 2:50 PM MDTSpecial Weather StatementCYSScotts Bluff40 min
Jun 21, 4:41 PM MDTSpecial Weather StatementCYSKimball64 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.